MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH; WIRE, GUIDE, CATHETER
Model Number 25-1011
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D4: lot number: requested, unknown.D4: expiration date: unknown due to unknown lot number.D4: udi: unknown due to unknown lot number.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: unknown.H4: device manufacture date: unknown due to unknown lot number.No actual device was returned.Since the lot numbers were unknown, the investigation could not be performed.No similar events due to manufacturing defects were found in the past three years.Since the lot number was unknown, the history investigation could not be performed.In addition, since the actual device was not returned and the analysis of it could not be performed, it was not possible to clarify the cause of occurrence.Ashitaka factory is committed to maintaining the quality of the product by performing the following control.In the product assembling process, 100% visual inspection is performed to ensure that there is no deformation in the coil.After the product assembling process, the outer diameter is measured on 100% basis to ensure that there is no anomaly on it.In the shipping inspection, the sliding resistance of the distal end is measured per each lot to ensure that there is no anomaly in its lubricity.In the shipping inspection, tensile strength is measured on a sampling basis per product code/lot to ensure that there is no anomaly in it.The instructions for use (ifu) of this product indicates as follows: "if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper, e.G., in a case where the tip is trapped due to vessel spasm or some other cause or the tip is folded as shown in fig.2, stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter." please refer to section h10 for the related reports.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the following reported information: a tiny piece of the runthrough wire broke off/came off within the patient during the coronary angiogram case.To resolve the issue, they attempted to plasty with balloon to "trap" piece of wire and attempted to snare.There was calcium present in patient's anatomy when the wire fragment broke off.The case was successfully completed.The event did not cause any harm, and the patient was in stable condition.

Brand Name
RUNTHROUGH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24326262
Report Number9681834-2026-00022
Device Sequence Number15871625
Product Code DQX
UDI-Device Identifier04987350779373
UDI-Public04987350779373
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-1011
Device Catalogue NumberTW*AS418XA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown